Israel Journal of Mathematics

, Volume 37, Issue 1–2, pp 34–47 | Cite as

Dunford-pettis operators onL 1 and the Radon-Nikodym property

  • J. Bourgain


Using the duality between Dunford-Pettis operators onL 1 and Pettis-Cauchy martingales, we prove that the Dunford-Pettis operators fromL 1 intoL 1 form a lattice. We show also that a Banach spaceX has the Radon-Nikodým property provided the Dunford-Pettis members of ℒ(L 1,X) are representable. The lifting of dual valued Dunford-Pettis operators is investigated. Some remarks are included.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    J. Bourgain,Sets with the Radon-Nikodým property in conjugate Banach spaces, Studia Math.663 (1978).Google Scholar
  2. 2.
    J. Bourgain,A non-dentable set without the tree-property, Studia Math.682 (1980), to appear.Google Scholar
  3. 3.
    J. Bourgain and H. P. Rosenthal,Martingales valued in certain subspaces of L 1, Israel J. Math.37 (1980), 54–75.MATHMathSciNetGoogle Scholar
  4. 4.
    J. Diestel,Topics in Geometry of Banach Spaces, No. 485, Springer Verlag, 1975.Google Scholar
  5. 5.
    J. Diestel and J. J. Uhl,The Theory of Vector Measures, Mathematical Surveys, Vol. 15, Amer. Math. Soc., 1977.Google Scholar
  6. 6.
    K. Musial,The weak Radon-Nikodým property in Banach spaces, to appear.Google Scholar
  7. 7.
    H. Rosenthal,Convolution by a biased coin, The Altgeld Book 1975/76, University of Illinois, Functional Analysis Seminar.Google Scholar
  8. 8.
    J. J. Uhl,Applications of Radon-Nikodým theorems to martingale convergence, Trans. Amer. Math. Soc.145 (1969), 271–285.MATHCrossRefMathSciNetGoogle Scholar

Copyright information

© The Weizmann Science Press of Israel 1980

Authors and Affiliations

  • J. Bourgain
    • 1
  1. 1.Vrije Universiteit BrusselBrusselsBelgium

Personalised recommendations